Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2019, 7:33 AM CDT for Val Verde County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2019, 7:33 AM CDT (12:33 UTC)
- Expired
- May 30, 2019, 7:59 AM CDT
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 0.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted.
477
WUUS54 KEWX 301233
SVREWX
TXC465-301330-
/O.NEW.KEWX.SV.W.0129.190530T1233Z-190530T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
733 AM CDT Thu May 30 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
North central Val Verde County in south central Texas...
* Until 830 AM CDT.
* At 733 AM CDT, a severe thunderstorm was located 7 miles south of
Juno, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Juno and Bakers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3029 10129 3029 10082 2991 10106 2997 10131
TIME...MOT...LOC 1233Z 207DEG 21KT 3004 10115
HAIL...1.00IN
WIND...60MPH
$$
HUFFMAN2 follow-up statements
743 WWUS54 KEWX 301252 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 752 AM CDT Thu May 30 2019 TXC465-301330- /O.CON.KEWX.SV.W.0129.000000T0000Z-190530T1330Z/ Val Verde TX- 752 AM CDT Thu May 30 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTH CENTRAL VAL VERDE COUNTY... At 751 AM CDT, a severe thunderstorm was located over Juno, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Juno. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3029 10129 3029 10082 3000 10100 3004 10131 TIME...MOT...LOC 1251Z 207DEG 21KT 3014 10109 HAIL...1.00IN WIND...<50MPH $$ HUFFMAN
329
WWUS54 KEWX 301259
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
759 AM CDT Thu May 30 2019
TXC465-301308-
/O.CAN.KEWX.SV.W.0129.000000T0000Z-190530T1330Z/
Val Verde TX-
759 AM CDT Thu May 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VAL VERDE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 3029 10129 3029 10082 3000 10100 3004 10131
TIME...MOT...LOC 1258Z 207DEG 21KT 3018 10107
$$
HUFFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:43 AM CDT, 50 minutes earlier.
Area forecast discussion, May 30, 6:43 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 643 AM CDT Thu May 30 2019 .UPDATE... 12Z Aviation forecast below. && .AVIATION... MVFR ceilings through the morning hours becoming VFR in the afternoon outside of convection. Scattered SHRAs and TSTMs will remain focused through the morning near the frontal boundary draped from near 3T5-SSF-DRT. A few strong to severe storms are possible. Focus for storms later this afternoon and tonight may occur near the Rio Grande and northwest Hill Country. Winds turning NE to E around 5-10 kts through the day. && .PREV DISCUSSION... /ISSUED 353 AM CDT Thu May 30 2019/ SHORT TERM (Today through Friday)... A weakening frontal zone over Central TX is generating scattered storms along outflows with isolated severe storms possible. CAPE values of 2-3 kJ/kg and shear values below 40 knots where the leading edge of activity exist leads only to a marginal threat for severe for this morning. Later this afternoon, convergent boundaries and increased CAPEs from daytime heating will lead to a slightly higher potential for severe activity, mainly west of a Fredericksburg to Carrizo Springs line through this evening. Temperatures this afternoon should take a 2 or 3 degree step back from those of Wednesday thanks mostly to a chaotic sky containing clouds at various elevations. About half of the CAM models generate a small nighttime storm complex and track it east toward the I-35 corridor overnight, but timing and locations are still to random to warrant much more than a 30 percent chance of rain. Higher PoPs will remain to the west and southeast where surface convergence remains present along the washing out frontal boundary. The elevated moist layer begins to lift north Friday, keeping most of the deeper daytime convection north of Hwy 90 for Friday, while temperatures still benefit from low level instability and some spotty showers across most areas. LONG TERM (Friday Night through Wednesday)... While models still suggest a fair amount of mid level moisture over South-central TX for Saturday, the axis of highest moisture and instability will have shifted well to the west to keep storm initiation tied to the higher terrain over Mexico and West TX. At the same time mid-level ridging amplifies over Central TX to reduce instability aloft. Pwat values remain 1.5 to 2.0, so the chance of an isolated shower can't be ruled out, but coverage should be below 10 percent. Sunday through Tuesday should be a fairly dormant pattern with gradually decreasing Pwat values and mid to upper level ridging continuing to build. The amplitude of the mid level ridging gets sharp along a N-S axis on Tuesday which could signal the next opportunity for the area to see a stormy pattern to follow. On the west side of this trimming mid-level axis, tropical moisture is depicted to collect over Mexico from both the Pacific an the Wrn Gulf and push north into W TX. A broad monsoon-like pattern develops over NM/W TX Wednesday, and this leaves the models breaking down mid-level height fields into a broad upper troughing feature over the NM/Mexico border by most accounts on late Wednesday. The ECM/CMC solutions go a bit too aggressive with the ridge breakdown and would expect to see the more moderate GFS solution. Would expect to see 2 to 3 days of at least 30 percent daytime PoPs and a curbing of max temps by a couple degrees between Wednesday and next Saturday, from this loose pattern. Will keep the Wed-Thu forecasts conservative with mainly 20s and 30s on PoPs and wait for models to converge on more mesoscale features. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 70 86 72 91 / 30 30 40 - 10 Austin Bergstrom Intl Airport 86 71 86 72 91 / 30 30 40 - 10 New Braunfels Muni Airport 85 71 86 72 90 / 40 20 30 - 10 Burnet Muni Airport 83 67 83 70 89 / 20 30 40 - 10 Del Rio Intl Airport 89 72 88 74 91 / 40 50 30 20 - Georgetown Muni Airport 85 68 85 71 90 / 20 30 40 - 20 Hondo Muni Airport 90 72 89 73 91 / 20 30 20 - - San Marcos Muni Airport 86 71 87 72 91 / 40 20 30 - 10 La Grange - Fayette Regional 88 72 88 74 93 / 40 20 30 - 10 San Antonio Intl Airport 88 72 88 73 91 / 40 20 30 - 10 Stinson Muni Airport 88 73 88 74 90 / 40 20 20 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Runyen Short-Term/Long-Term...Oaks
Hazardous weather outlook, May 30, 4:39 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 439 AM CDT Thu May 30 2019 TXZ171>173-183>194-202>209-217>225-228-310945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 439 AM CDT Thu May 30 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk for severe thunderstorms this afternoon and tonight west of a Fredericksburg to Castroville to Catarina line. Large hail and damaging wind gusts will be the primary threats, and most of the strong storms are expected to occur between 3 pm and 3 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday evening.
In the hours before
Local storm report, May 30, 5:31 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM TSTM WND DMG BASTROP 30.11N 97.31W
05/30/2019 BASTROP TX FIRE DEPT/RESCUE
SEVERAL TREES DOWN AND POWER OUTAGES
REPORTED NEAR THE INTERSECTION OF HWY 95 AND
CHESTNUT ST.
&&
MOSpecial weather statement, May 30, 5:57 AM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 557 AM CDT Thu May 30 2019 TXZ183-301130- Val Verde TX- 557 AM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VAL VERDE COUNTY UNTIL 630 AM CDT... At 556 AM CDT, Doppler radar was tracking a strong thunderstorm near Amistad Recreation Area - Long Point, or 12 miles north of Del Rio, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Amistad Recreation Area - Long Point, Devils Shores, Amistad Recreation Area - 277 North Campground, Amistad Recreation Area - Rough Canyon, Amistad Recreation Area - 277 South Boat Ramp and Devils River SNA - Big Satan. LAT...LON 2946 10085 2951 10100 2975 10096 2966 10071 TIME...MOT...LOC 1056Z 208DEG 15KT 2954 10092 MO
Special weather statement, May 30, 6:21 AM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 621 AM CDT Thu May 30 2019 TXZ183-184-301215- Val Verde TX-Edwards TX- 621 AM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDWARDS AND EAST CENTRAL VAL VERDE COUNTIES UNTIL 715 AM CDT... At 621 AM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Carta Valley, or 16 miles southwest of Loma Alta, moving north at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Loma Alta, Pafford Crossing, Vinegarone, Devils River SNA - Big Satan and Devils River SNA - Del Norte. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2960 10081 2966 10101 3011 10089 3002 10059 TIME...MOT...LOC 1121Z 198DEG 23KT 2970 10089 MO
Special weather statement, May 30, 6:27 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
627 AM CDT Thu May 30 2019
TXZ183-202-301230-
Kinney TX-Val Verde TX-
627 AM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 730 AM CDT...
At 627 AM CDT, Doppler radar was tracking a strong thunderstorm near
Standart, or 14 miles west of Brackettville, moving north at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Del Rio, Standart, Alamo Village, Amanda, Laughlin AFB and Val Verde
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2973 10075 2970 10070 2962 10070 2962 10053
2951 10031 2916 10058 2938 10093
TIME...MOT...LOC 1127Z 198DEG 23KT 2927 10065
MOSpecial weather statement, May 30, 7:22 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 722 AM CDT Thu May 30 2019 TXZ183-301300- Val Verde TX- 722 AM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 800 AM CDT... At 722 AM CDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Juno, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Juno and Bakers Crossing. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2976 10113 2981 10131 3025 10129 3018 10091 TIME...MOT...LOC 1222Z 207DEG 14KT 2994 10120 MO
Special weather statement, May 30, 7:28 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
728 AM CDT Thu May 30 2019
TXZ183-184-301315-
Val Verde TX-Edwards TX-
728 AM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND EAST
CENTRAL VAL VERDE COUNTIES UNTIL 815 AM CDT...
At 728 AM CDT, Doppler radar was tracking a strong thunderstorm near
Loma Alta, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Loma Alta, Us-277 Near The Sutton-
Edwards County Line and Vinegarone.
LAT...LON 3029 10042 3013 10034 2981 10069 2994 10088
3029 10070
TIME...MOT...LOC 1228Z 216DEG 19KT 2997 10075
HUFFMANThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:09 PM CDT | Special Weather Statement | EWX | Gillespie | 51 min |
| May 30, 12:55 AM CDT | Special Weather Statement | EWX | Kendall | 35 min |
| May 30, 2:21 AM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 30, 2:28 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Kendall | 34 min |
| May 30, 4:03 AM CDT | Areal Flood Advisory | EWX | Travis | 117 min |
| May 30, 4:27 AM CDT | Special Weather Statement | EWX | Bastrop | 33 min |
| May 30, 4:47 AM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
| May 30, 4:57 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 34 min |
| May 30, 5:30 AM CDT | Special Weather Statement | EWX | Fayette | 60 min |
| May 30, 5:57 AM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| May 30, 6:21 AM CDT | Special Weather Statement | EWX | Val Verde | 54 min |
| May 30, 6:27 AM CDT | Special Weather Statement | EWX | Kinney | 63 min |
| May 30, 6:32 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| May 30, 6:38 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 67 min |
| May 30, 6:39 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| May 30, 6:54 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| May 30, 7:22 AM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| May 30, 7:28 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 30, 7:43 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 30, 7:46 AM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| May 30, 8:09 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 19 min |
| May 30, 8:27 AM CDT | Special Weather Statement | EWX | Edwards | 48 min |
| May 30, 11:08 AM CDT | Special Weather Statement | EWX | Val Verde | 37 min |
| May 30, 11:50 AM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 30, 11:58 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 32 min |
| May 30, 12:32 PM CDT | Special Weather Statement | EWX | Terrell | 43 min |
| May 30, 12:42 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 30, 1:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| May 30, 4:36 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 54 min |
| May 30, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 44 min |
| May 30, 5:15 PM CDT | Special Weather Statement | EWX | Llano | 45 min |
| May 30, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 54 min |
| May 30, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 26 min |
| May 30, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 49 min |
| May 30, 6:00 PM CDT | Special Weather Statement | EWX | Llano | 45 min |
| May 30, 6:08 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 67 min |
| May 30, 6:38 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| May 30, 6:40 PM CDT | Special Weather Statement | EWX | Kerr | 50 min |
| May 30, 6:42 PM CDT | Special Weather Statement | EWX | Lavaca | 18 min |
| May 30, 6:52 PM CDT | Special Weather Statement | EWX | Blanco | 53 min |
| May 30, 6:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.